MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the prograsp forceps involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the reported failure.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument grip tips were unable to open and were stuck in the close position.The instrument was found to have a severely bent grip at the base of the grip where it meets the distal pin.This failure is most commonly caused by mishandling/misuse.The grips cannot open due to one grip tang being bent inward such that the slot opening width is smaller than the distal pin diameter.As a result, the opening action of grips, which occurs when grip slots move proximally towards the distal pin, cannot occur.It is possible that the grip tang became bent while the grips were yawed to one side, as that would leave the tang exposed.Instrument had 2 uses remaining, therefore it was unlikely that the instrument was shipped in this condition.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the instrument was found to have a restricted joint movement.A backup instrument was used.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016017
Report Number2955842-2023-15121
Device Sequence Number6976050
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)N12190506
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberN12190506 500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown